Alert archive / Pennsylvania / Flash Flood Warnings in 1996
Flash Flood Warning 4, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jan 27, 1996, 8:28 AM EST for Sullivan County, New York; Pike County, Wayne County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 1996, 8:28 AM EST (13:28 UTC)
- Expired
- Jan 27, 1996, 2:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Sullivan County, NY, Pike County, PA, Wayne County, PA
The nearest sounding before it
Albany, NY (KALB), launched 12:00Z, 1.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 587 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 271328 FFWBGM NYC105-PAC103-127-271930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 828 AM EST SAT JAN 27 1996 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 200 PM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EASTERN NEW YORK ...SULLIVAN COUNTY IN NORTHEAST PENNSYLVANIA ...PIKE COUNTY...WAYNE COUNTY DOPPLER RADAR AND AUTOMATED RAIN GAGES SHOWED ABOUT AN INCH OF RAIN HAS FALLEN ACROSS WAYNE AND PIKE COUNTIES SINCE THE RAIN BEGAN LAST NIGHT. A LARGE AREA OF HEAVY RAIN WILL MOVE ACROSS WAYNE...PIKE...AND SULLIVAN COUNTIES THIS MORNING GIVING ANOTHER HALF TO ONE INCH /0.50 TO 1.00/ OF RAINFALL. THIS ADDITIONAL RAINFALL WILL BE ENOUGH TO BRING SMALL STREAMS AND CREEKS OUT OF THEIR BANKS TO PRODUCE FLOODING A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DELLICARPINI/BRADY/SPORER/CHIARAMONTE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jan 27, 2:56 AM EST, 5 hours 32 minutes earlier.
Area forecast discussion, Jan 27, 2:56 AM EST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
255 AM EST SAT JAN 27 1996
HERE WE GO AGAIN. THE GOOD NEWS IS THAT THE MODELS AGREE THAT THE FNT
WILL FLY EWRD TODAY...PASSING BGM AROUND 16Z. THE BAD NEWS IS THAT
MODERATE TO HEAVY RAIN IS VSBL ON THE KCCX AND KBGM 88D/S. IFLOWS AND
RADAR PCPN ESTIMATES ALREADY INDICATE THAT CLOSE TO 1/2 INCH HAS FALLEN
IN PARTS OF BRADFORD COUNTY...WITH PLENTY OF TIME TO GO.
MODELS STILL SHOW GREAT LIFT INVOF THE COLD FNT. XPCT RAIN TO PICK UP
IN INTENSITY THIS MRNG...WITH AN INTERESTING FNTL PASSAGE IN THE EARLY
AFTN. HOPE HERE IS THAT THE WARM FNT OVER THE SRN STATES WILL
CONCENTRATE SOME OF THE CONVECTION DOWN THERE...CUTTING OFF THE
MOISTURE SUPPLY TO THE NORTH. HWVR...PREVIOUSLY MENTIONED RADAR RETURNS
ARE A CNCRN...AND ATLANTIC INFLOW STILL A PRBLM.
VERY IMPRESSIVE WINDS BOTH BEFORE AND AFTER THE FNTL PASSAGE...WITH THE
ETA LEADING THE WAY PUSHING 80 KNOTS AT H8. ACTUALLY...BEST CHANCE FOR
STRONGEST GUSTS MAY ACTUALLY BEHIND THE FNT IN THE STRONG DVM THAT
DVLPS AFTER 00Z. AFT COORD CALL FROM ALB...WILL GO WITH A WIND ADVISORY
IN THE ALB ZONES...AND CONTINUE SAME FOR THE CNTRL SRN TIER.
DRY SLOT WRKS IN RAPIDLY BHD THE FNT WHICH SHD CUT OFF THE PCPN FAIRLY
QUICKLY...BUT NOT BEFORE A CHG OVER TO SNOW. ALSO...UA SHRT WV DOESN/T
PASS THRU TIL 00Z...SO SOME SCT SW PSBL INTO THE EVE.
DIDN/T REALLY SPEND MUCH TIME CNSDRG THE LAKE EFFECT...BUT STRONG DVM
ALONG WITH CNSDRBL SPEED SHEAR SHD INHIBIT THE MODERATE INSTABILITY
THAT DVLPS. FLOW IS GENERALLY AROUND 270...XCPT NEAR F36 WHEN FLOW
BECOMES MORE 290. THIS WILL LIMIT ANY LAKE EFFECT TO THE XTRM NRN PART
OF THE CWA.
SO...CRNT FCST IN GREAT SHAPE...WILL MAKE OR ONLY MINOR WRDG CHGS.
.BGM...FLOOD WATCH THROUGH SAT FOR THE CNTRL SRN TIER AND FINGER LKS
RGNS OF CNTRL NY AND NE PA.
FLOOD WATCH SAT INTO SAT NGT FOR THE REMAINDER OF CNTRL NY.
HIGH WIND ADVISORY TODAY NY CWA
LAKE SNOW OUTLOOK
7 AM SAT TO 7 PM SAT...N.
7 PM SAT TO 7 AM SUN...Y/A...FLOW IN FAIRLY GOOD ALIGNMENT...NRN ONEIDA
AND ONONDAGA MAY GET A FEW INCHES.
7 AM SUN TO 7 PM SUN...Y/A ANY LEFTOVER LAKE EFFECT WILL MOVE NORTH OF
THE CWA DURING THE MRNG.
MORFORDIn the hours before
Special weather statement, Jan 27, 4:43 AM EST, 3 hours 45 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-271500 SPECIAL WEATHER STATEMENT - HIGH WIND WARNING/ADVISORY NATIONAL WEATHER SERVICE BINGHAMTON NY 445 AM EST SAT JAN 27 1996 ...A HIGH WIND WARNING IS IN EFFECT FOR THE EASTERN FINGER LAKES REGION AS WELL AS NORTHERN ONEIDA COUNTY... ...A WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF CENTRAL NEW YORK... A STRONG COLD FRONT WILL APPROACH THE REGION DURING THE MIDDAY HOURS TODAY AS A STORM SYSTEM LIFTS INTO ONTARIO. THE COMBINED CIRCULATION AROUND THIS LOW PRESSURE AREA AND A HIGH PRESSURE SYSTEM OVER THE CANADIAN MARITIMES WILL PRODUCE VERY WINDY CONDITIONS OVER THE REGION TODAY. THIS MORNING...SUSTAINED WINDS OF 15 TO 35 MPH ARE EXPECTED FROM THE SOUTH...WITH GUSTS TO 50 MPH POSSIBLE ON THE HILL TOPS. AFTER THE COLD FRONT PASSES...THE WINDS WILL SHIFT TO THE WEST AT THE SAME SPEED. SCATTERED POWER OUTAGES ARE POSSIBLE FROM DOWNED TREES AND POWER LINES. IF YOU WILL BE OUT DRIVING TODAY...KEEP A FIRM GRIP ON THE WHEEL AND WATCH FOR OBJECTS BEING BLOW ABOUT IN THE WIND. LISTEND TO NOAA WEATHER RADIO FOR LATER STATEMENTS UPDATING THE STORM. MORFORD
Special weather statement, Jan 27, 4:45 AM EST, 3 hours 43 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-271500 SPECIAL WEATHER STATEMENT - HIGH WIND WARNING/ADVISORY NATIONAL WEATHER SERVICE BINGHAMTON NY 445 AM EST SAT JAN 27 1996 ...A HIGH WIND WARNING IS IN EFFECT FOR THE EASTERN FINGER LAKES REGION AS WELL AS NORTHERN ONEIDA COUNTY... ...A WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF CENTRAL NEW YORK... A STRONG COLD FRONT WILL APPROACH THE REGION DURING THE MIDDAY HOURS TODAY AS A STORM SYSTEM LIFTS INTO ONTARIO. THE COMBINED CIRCULATION AROUND THIS LOW PRESSURE AREA AND A HIGH PRESSURE SYSTEM OVER THE CANADIAN MARITIMES WILL PRODUCE VERY WINDY CONDITIONS OVER THE REGION TODAY. THIS MORNING...SUSTAINED WINDS OF 15 TO 35 MPH ARE EXPECTED FROM THE SOUTH...WITH GUSTS TO 50 MPH POSSIBLE ON THE HILL TOPS. AFTER THE COLD FRONT PASSES...THE WINDS WILL SHIFT TO THE WEST AT THE SAME SPEED. SCATTERED POWER OUTAGES ARE POSSIBLE FROM DOWNED TREES AND POWER LINES. IF YOU WILL BE OUT DRIVING TODAY...KEEP A FIRM GRIP ON THE WHEEL AND WATCH FOR OBJECTS BEING BLOW ABOUT IN THE WIND. LISTEND TO NOAA WEATHER RADIO FOR LATER STATEMENTS UPDATING THE STORM. MORFORD
Special weather statement, Jan 27, 7:58 AM EST, 30 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040- 043-044-047-048-271700- SPECIAL WEATHER STATEMENT - HIGH WIND WARNING/ADVISORY NATIONAL WEATHER SERVICE BINGHAMTON NY 800 AM EST SAT JAN 27 1996 ...A HIGH WIND WARNING IS IN EFFECT FOR CENTRAL NEW YORK TODAY EXCEPT THE CENTRAL SOUTHERN TIER WHERE A WIND ADVISORY IS IN EFFECT... ...IT WILL ALSO BE VERY WINDY IN NORTHEAST PENNSYLVANIA TODAY... A STRONG COLD FRONT WILL APPROACH THE REGION DURING THE MIDDAY HOURS TODAY AS A STORM SYSTEM LIFTS INTO ONTARIO. THE COMBINED CIRCULATION AROUND THIS LOW PRESSURE AREA AND A HIGH PRESSURE SYSTEM OVER THE CANADIAN MARITIMES WILL PRODUCE VERY WINDY CONDITIONS OVER THE REGION TODAY. THIS MORNING...SUSTAINED WINDS OF 20 TO 40 MPH ARE EXPECTED FROM THE SOUTH...WITH GUSTS OVER 50 MPH POSSIBLE ON THE RIDGES AND HILLTOPS. AFTER THE COLD FRONT PASSES...THE WINDS WILL SHIFT TO THE WEST AT THE SAME SPEED. SCATTERED POWER OUTAGES ARE POSSIBLE FROM DOWNED TREES AND POWER LINES. IN ONONDAGA COUNTY NEW YORK...THE STRONG WINDS HAVE ALREADY CAUSED MINOR DAMAGE TO A ROOF AND A POWER OUTAGE IN SKANEATELES. IF YOU WILL BE OUT DRIVING TODAY...KEEP A FIRM GRIP ON THE WHEEL AND WATCH FOR OVBJECTS BEING BLOWN ABOUT IN THE WIND. LISTEN TO NOAA WEATHER RADIO FOR LATER STATEMENTS UPDATING THE STORM. DELLICARPINI
Special weather statement, Jan 27, 8:00 AM EST, 28 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040- 043-044-047-048-271700- SPECIAL WEATHER STATEMENT - HIGH WIND WARNING/ADVISORY NATIONAL WEATHER SERVICE BINGHAMTON NY 800 AM EST SAT JAN 27 1996 ...A HIGH WIND WARNING IS IN EFFECT FOR CENTRAL NEW YORK TODAY EXCEPT THE CENTRAL SOUTHERN TIER WHERE A WIND ADVISORY IS IN EFFECT... ...IT WILL ALSO BE VERY WINDY IN NORTHEAST PENNSYLVANIA TODAY... A STRONG COLD FRONT WILL APPROACH THE REGION DURING THE MIDDAY HOURS TODAY AS A STORM SYSTEM LIFTS INTO ONTARIO. THE COMBINED CIRCULATION AROUND THIS LOW PRESSURE AREA AND A HIGH PRESSURE SYSTEM OVER THE CANADIAN MARITIMES WILL PRODUCE VERY WINDY CONDITIONS OVER THE REGION TODAY. THIS MORNING...SUSTAINED WINDS OF 20 TO 40 MPH ARE EXPECTED FROM THE SOUTH...WITH GUSTS OVER 50 MPH POSSIBLE ON THE RIDGES AND HILLTOPS. AFTER THE COLD FRONT PASSES...THE WINDS WILL SHIFT TO THE WEST AT THE SAME SPEED. SCATTERED POWER OUTAGES ARE POSSIBLE FROM DOWNED TREES AND POWER LINES. IN ONONDAGA COUNTY NEW YORK...THE STRONG WINDS HAVE ALREADY CAUSED MINOR DAMAGE TO A ROOF AND A POWER OUTAGE IN SKANEATELES. IF YOU WILL BE OUT DRIVING TODAY...KEEP A FIRM GRIP ON THE WHEEL AND WATCH FOR OBJECTS BEING BLOWN ABOUT IN THE WIND. LISTEN TO NOAA WEATHER RADIO FOR LATER STATEMENTS UPDATING THE STORM. DELLICARPINI
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 1:25 PM EST | Flash Flood Warning | BGM | Sullivan | 4 hr |
| Jan 27, 5:30 PM EST | Flash Flood Warning | BGM | Delaware, Sullivan | 4 hr |
| Jan 27, 8:17 AM EST | Flash Flood Warning | BGM | Wyoming | 6 hr |
| Jan 27, 1:25 PM EST | Flash Flood Warning | BGM | Susquehanna, Wyoming | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1996Flash Flood Warnings in New York, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.